question-icon

What are the side effects of Trioptal?

default
Posted on Wed, 9 Dec 2015
Question: My daughter is 3 years and five months now. My daughter had her first seizure at 3 years we took and MRI and also EEG which says its normal so we took her home back and again exactly after 4 months same thing happened at that time we took a EEG in wake up state everything is normal, but in sleep state frontal lobe seizure is detected. So doctors have prescribed Trioptal 300mg 2.5 ml twice a day. Can someone please help me on the side effects of the medicine and I also wanted to know if depression can cause seizure because both the times I was not around with my daughter only mother in law was around. Please tell
Me what all can be done to avoid these kind of episode.
doctor
Answered by Dr. Arun (3 hours later)
Brief Answer:
not related to depression

Detailed Answer:
Hi
Thanks for writing to us.
Common side effects of include dizziness, drowsiness, tired feeling, fatigue, nausea, vomiting, upset stomach, diarrhea, headache, mental slowness, trouble concentrating, trouble sleeping, tremors, shaking, acne, skin rash, blurred or double vision, dry mouth, constipation, and problems with speech.
But these usually settle after a few months of use.

Depression is not related to seizures.
Seizure disorder is due to abnormal current discharge from certain regions in brain. You are on the right track.
Continue medicines as advised, go for regular follow ups.
Usually 2 years of seizure free period is required to try stopping the medicines.
Flickering lights, sleep deprivation, fever are some of the triggers which can be prevented or treated

Wishing your child speedy recovery.
Regards
Dr Arun
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Arun (12 minutes later)
Thank you so much for the detailed answer Doctor. Before 4 months when she got it nothing was detected in EEg only this time it was detected in EEG. The EEG was normal in wake state and abnormal in sleeping state. Why is this difference. They have said its frontal lobe seizure. She becomes unconscious for at least 20 mins is it common doctor.
doctor
Answered by Dr. Arun (9 minutes later)
Brief Answer:
can be difficult to pick up

Detailed Answer:
Seizure activity may not be present 24 hours.
It may be present only for a brief period ( eeg needs to pickup this).
That may be the reason for not picking up in wake state.
Unconscious is normal after a generalised seizure.
Do regular follow ups as advised by your doctor.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Arun

Pediatrician, Pulmonology

Practicing since :2003

Answered : 1897 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Trioptal?

Brief Answer: not related to depression Detailed Answer: Hi Thanks for writing to us. Common side effects of include dizziness, drowsiness, tired feeling, fatigue, nausea, vomiting, upset stomach, diarrhea, headache, mental slowness, trouble concentrating, trouble sleeping, tremors, shaking, acne, skin rash, blurred or double vision, dry mouth, constipation, and problems with speech. But these usually settle after a few months of use. Depression is not related to seizures. Seizure disorder is due to abnormal current discharge from certain regions in brain. You are on the right track. Continue medicines as advised, go for regular follow ups. Usually 2 years of seizure free period is required to try stopping the medicines. Flickering lights, sleep deprivation, fever are some of the triggers which can be prevented or treated Wishing your child speedy recovery. Regards Dr Arun